MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Urinary Tract Infection (2120)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, increased hospitalizations for utis in (b)(6).
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9711508.According to the information known, the quality database was checked and revealed the field safety notice associated with the corrective and preventive action z-0844-2025.All the affected products were recalled on the 5 previous years.The investigation resulted in some corrective actions like the change of the packaging foil, new control tools, and retraining of operators.A similar case study was performed based on recall scope.Defect: packaging issue or infection from march 2021 to march 2025: 17 similar cases were found.A medical assessment was also performed which concluded: the risk of infection cannot be eliminated, essentially through a contamination cascade from the outer pouch breach to the external surface of the inner pouch, then to the surgeon¿s glove, then to the patient.Taking into account the multiple risk ratios for each step of the cascade, and based on the sensitivity analysis performed, the final risk is not expected to exceed the usual highest rates reported in literature for each device family.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat la canéda cedex 24200
FR   24200
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21232093
Report Number9610711-2025-00019
Device Sequence Number19905182
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAA6114
Device Lot Number9711508_AA61141002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0844-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown